Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 248, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Sep 26, 2012, 4:35 PM CDT for Hockley County, Terry County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2012, 4:35 PM CDT (21:35 UTC)
- Expired
- Sep 26, 2012, 5:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Hockley County, TX, Terry County, TX
The radar
The Lubbock radar (KLBB), 63 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 26, 3:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -291 J/kg
- Mixed-layer LCL
- 2223 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
163 WUUS54 KLUB 262135 SVRLUB TXC219-445-262200- /O.NEW.KLUB.SV.W.0248.120926T2135Z-120926T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 435 PM CDT WED SEP 26 2012 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTHEASTERN HOCKLEY COUNTY IN NORTHWEST TEXAS. NORTHERN TERRY COUNTY IN NORTHWEST TEXAS. * UNTIL 500 PM CDT * AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF LOCKETVILLE...OR 14 MILES NORTHWEST OF BROWNFIELD...AND MOVING NORTH AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE MEADOW...LOCKETVILLE...SUNDOWN...AND ROPESVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8067451290. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR THE PANHANDLE AND NORTHWEST TEXAS. && LAT...LON 3328 10255 3340 10254 3340 10208 3321 10208 TIME...MOT...LOC 2134Z 197DEG 25KT 3335 10242 $$
1 follow-up statement
882 WWUS54 KLUB 262147 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 447 PM CDT WED SEP 26 2012 TXC219-445-262200- /O.CON.KLUB.SV.W.0248.000000T0000Z-120926T2200Z/ HOCKLEY TX-TERRY TX- 447 PM CDT WED SEP 26 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN TERRY AND EXTREME SOUTHEASTERN HOCKLEY COUNTIES UNTIL 500 PM CDT... AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTHWEST OF LOCKETVILLE...OR 11 MILES SOUTH OF LEVELLAND...MOVING NORTH AT 25 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE IN LUBBOCK AT 8067451290. && LAT...LON 3328 10255 3340 10254 3340 10208 3321 10208 TIME...MOT...LOC 2146Z 197DEG 25KT 3343 10239 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 4:03 PM CDT, 32 minutes earlier.
Area forecast discussion, Sep 26, 4:03 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 403 PM CDT WED SEP 26 2012 .UPDATE... ADDED A SEVERE MENTION TO ALL BUT THE FAR WESTERN SOUTH PLAINS VALID THROUGH 11 PM WHICH COINCIDES WITH THE SEVERE THUNDERSTORM WATCH THAT IS CURRENTLY IN EFFECT UNTIL 11 PM. ADDITIONALLY...LATEST RADAR TRENDS DISPLAYED A STRENGTHENING STORM ACROSS HOCKLEY COUNTY. ADDITIONAL DEVELOPMENT FARTHER EAST IS EXPECTED. && .SHORT TERM... THINGS LOOK TO GET FAIRLY ACTIVE THIS PM. WV IMAGERY SHOWS MID-LEVEL MOISTURE FROM TC MIRIAM IN THE EPAC MIGRATING EASTWARD AND BEGINNING TO ENTER THE FA. IN RESPONSE TO THIS AND A SURFACE TROF EXTENDING FROM THE SOUTH CENTRAL TX PANHANDLE TO THE EXTREME SOUTHWESTERN SOUTHERN PLAINS...SHOWERS HAVE FORMED ALONG THE TX/NM BORDER. BACKED SURFACE WINDS IN THE SOUTHERN PLAINS AND OFF THE CAP ROCK ARE BRINGING IN LL MOISTURE...WITH DP IN THE LOW TO MID 60S OFF THE CAPROCK. 12Z FORECAST SOUNDINGS SHOW INCREASING MLCAPE THROUGH THE AFTERNOON AS CLEAR SKIES HELP WARM SURFACE TEMPS AND WITH INCREASING ML LAPSE RATES. CAPE VALUES WILL RANGE FROM JUST OVER 500 J/KG IN THE WESTERN ZONES TO OVER 2000 J/KG IN THE ROLLING PLAINS. THE 12Z RUNS APPEAR TO SHOW A MORE MOIST SOUNDING THAN THE 06Z RUN...WHICH LOOKS TO BE A PARTIAL RESPONSE TO THE INCOMING MOISTURE FROM MIRIAM. CURRENT THINKING IS THAT STORMS SHOULD INTENSIFY AS THEY MOVE EASTWARD...WITH THE BEST CHANCE OF SVR STORMS BEING ALONG AND EAST OF THE I27/US87 CORRIDOR AS WIND SHEAR...80-90 KT ULJ...AND LL MOISTURE APPEAR TO BE FAVORABLE FOR SUPPORTING STRONG CONVECTION. CONVECTIVE INITIALIZATION FOR THESE STORMS IS EXPECTED AROUND 21/22Z. MAIN THREAT FROM THESE STORMS WILL BE UP TO ONE INCH HAIL AND GUSTY WINDS OVER 60 MPH. FOR TONIGHT...STORMS ARE EXPECTED TO MERGE AND FROM AN MCS OVERNIGHT BEFORE EXITING TO THE NORTH AND EAST OF THE FA. MORE PRECIP IS EXPECTED TO THE WEST AS MORE MOISTURE IS FUNNELED IN FROM MIRIAM AND AS A SHORTWAVE MIGRATES EASTWARD AROUND THE UL LOW OVER CO. PRECIP CHANCES WILL RISE THROUGH THE DAY BEGINNING IN THE WESTERN ZONES AND RISE EASTWARD THROUGH TOMORROW EVENING. ALDRICH && .LONG TERM... THE CLOSED UA LOW ACROSS WESTERN COLORADO LATE THIS AFTERNOON IS PROGGED TO OPEN UP TOMORROW NIGHT...AS IT PROGRESSES ACROSS THE EASTERN PART OF THE SAID STATE. MODEL SOLUTIONS HINT AT SFC WINDS BACKING TO A MORE SERLY UPSLOPE COMPONENT FRIDAY...IN ADDITION TO REMNANTS OF TROPICAL STORM MIRIAM /WHICH WILL BE LOCATED NEAR THE BAJA OF CALIFORNIA/ EJECTING NE ACROSS THE SOUTHERN PLAINS THANKS TO SWRLY FLOW ALOFT. AS SUCH...AN INCREASE IN MOISTURE WILL BE EVIDENT AS DEWPOINTS IN THE 50S-60S AND THUS PWATS INCREASING TO AOA 1.50 INCHES ARE ANTICIPATED. THE AFOREMENTIONED SYNOPTIC AND MESOSCALE FEATURES COMBINED WITH AN INCREASE IN LARGE-SCALE ASCENT COURTESY OF THE UA DISTURBANCE...AND A BACKDOOR COLD FRONTAL BOUNDARY MOVING ACROSS THE CWA ON FRIDAY WILL RESULT IN SCATTERED TO WIDESPREAD SHOWERS WITH A FEW THUNDERSTORMS. THERE WILL BE THE POTENTIAL FOR PERIODS OF MODERATE RAINFALL GIVEN THE RATHER MOIST ENVIRONMENT...AND WILL THEREFORE NEED TO LOOK OUT FOR LOCALIZED FLOODING ESPECIALLY ALONG LOW-LYING OR POOR DRAINAGE AREAS. SATURDAY...THE TROPICAL MOISTURE FROM MIRIAM WILL COMMENCE TO SHIFT EAST OF THE CWA AS DRIER AIR ALOFT FILTERS IN. HENCE...BEST CHANCE POPS WILL SHIFT FROM WEST TO EAST. FLOW ALOFT WILL SHIFT TO THE NW ON SUNDAY...AS LONG TERM SOLUTIONS CONTINUED TO SHOW UA RIDGING ACROSS THE WESTERN CONUS AND A SHORTWAVE TROUGH TRANSLATING SSE ACROSS THE NORTHERN ROCKIES TO ACROSS THE FA SUNDAY/MONDAY. THE DISTURBANCE/S ASSOCIATED FROPA WILL SHIFT WINDS TO THE NORTH SUNDAY-MONDAY. ADDITIONALLY...LIGHT QPF SIGNALS /PWATS AOA 1.00 INCH/ AND SOME MID-LEVEL INSTABILITY IS ASSOCIATED WITH THE SHORTWAVE. WILL THEREFORE MAINTAIN A MENTION OF SLIGHT CHANCE POPS SUNDAY-THROUGH EARLY MONDAY MORNING WHERE THEREAFTER...A NOTABLE DRYING IS EXHIBITED DUE TO THE UA RIDGE MOVING ACROSS THE SOUTHERN PLAINS. INCREASED CLOUDINESS AND MOISTURE WILL KEEP TEMPS BELOW NORM THROUGH MOST OF THE EXTENDED FORECAST /70S/. CLEARING SKIES AND THE INFLUENCE OF THE UA RIDGE NEXT WEEK WILL GIVE WAY TO DRIER CONDITIONS AND TEMPS IN THE LOWER TO MID 80S. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 57 77 57 70 54 / 30 40 50 40 20 TULIA 59 79 59 71 55 / 50 40 50 50 30 PLAINVIEW 61 80 60 71 55 / 40 40 50 50 30 LEVELLAND 61 79 60 73 56 / 40 30 50 50 30 LUBBOCK 64 80 63 73 57 / 40 30 50 50 30 DENVER CITY 63 80 61 74 57 / 30 30 50 50 30 BROWNFIELD 64 80 62 72 57 / 40 30 50 50 30 CHILDRESS 65 85 63 78 60 / 50 30 40 60 30 SPUR 66 84 64 74 58 / 40 30 40 60 30 ASPERMONT 68 87 65 77 61 / 30 20 40 60 40 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 51/29
Hazardous weather outlook, Sep 26, 11:32 AM CDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1132 AM CDT WED SEP 26 2012 TXZ021>044-271645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1132 AM CDT WED SEP 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL UP TO ONE INCH AND WIND GUSTS TO 65 MPH. THE SEVERE THREAT AREA WILL BE MAINLY ALONG AND EAST OF INTERSTATE 27/HIGHWAY 87. ACROSS THE REMAINDER OF THE AREA...THE SEVERE THREAT WILL BE MORE ISOLATED...WITH STRONG WIND GUSTS THE MAIN THREAT WEST OF INTERSTATE 27/HIGHWAY 87. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FROM THURSDAY THROUGH SATURDAY...CHANCES OF RAIN WILL INCREASE OVER THE ENTIRE REGION AS TROPICAL MOISTURE INCREASES FROM THE PACIFIC. AS A RESULT...HEAVY RAINFALL AND LOCALIZED FLOODING CAN BE EXPECTED. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
In the hours before
Special weather statement, Sep 26, 3:39 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 339 PM CDT WED SEP 26 2012 TXZ034-262115- HOCKLEY- 339 PM CDT WED SEP 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR HOCKLEY COUNTY... AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM 11 MILES WEST OF LEVELLAND...MOVING EAST AT 5 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF MODERATE DOWNPOURS ARE POSSIBLE WITH THIS STORM. GUSTY WINDS WILL RESULT IN AREAS OF BLOWING DUST THAT WILL REDUCE VISIBILITIES TO BELOW 2 MILES AT TIMES. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 3382 10217 3341 10212 3341 10257 3381 10260 TIME...MOT...LOC 2038Z 248DEG 6KT 3356 10255 JORDAN
Special weather statement, Sep 26, 4:14 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 414 PM CDT WED SEP 26 2012 TXZ028-034-262145- HOCKLEY-LAMB- 414 PM CDT WED SEP 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR HOCKLEY AND LAMB COUNTIES... AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTH OF LITTLEFIELD...MOVING NORTHEAST AT 10 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM. AREAS OF BLOWING DUST COULD ALSO DEVELOP ALONG THE STRONG OUTFLOW OF WINDS. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 3405 10210 3340 10208 3341 10257 3392 10261 TIME...MOT...LOC 2114Z 232DEG 10KT 3380 10237 24
Special weather statement, Sep 26, 4:16 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
416 PM CDT WED SEP 26 2012
TXZ040-262200-
TERRY-
416 PM CDT WED SEP 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR TERRY COUNTY...
AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES WEST OF BROWNFIELD...MOVING NORTHEAST AT
15 MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 3323 10259 3337 10253 3317 10220 3312 10230
3303 10257
TIME...MOT...LOC 2116Z 237DEG 11KT 3313 10253Special weather statement, Sep 26, 4:20 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 420 PM CDT WED SEP 26 2012 TXZ024-262145- BRISCOE- 420 PM CDT WED SEP 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR BRISCOE COUNTY... AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTH OF SILVERTON...MOVING NORTHEAST AT 15 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 3474 10097 3444 10095 3445 10147 3473 10147 TIME...MOT...LOC 2120Z 237DEG 11KT 3457 10131 24
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 7:46 PM CDT | Special Weather Statement | LUB | Childress | 14 min |
| Sep 25, 7:52 PM CDT | Special Weather Statement | LUB | Cottle | 23 min |
| Sep 25, 8:20 PM CDT | Special Weather Statement | LUB | Cottle | 25 min |
| Sep 25, 8:28 PM CDT | Special Weather Statement | LUB | King | 17 min |
| Sep 25, 8:32 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, King | 43 min |
| Sep 25, 9:15 PM CDT | Special Weather Statement | LUB | King | 30 min |
| Sep 25, 9:40 PM CDT | Special Weather Statement | LUB | King | 20 min |
| Sep 26, 3:39 PM CDT | Special Weather Statement | LUB | Hockley | 36 min |
| Sep 26, 4:14 PM CDT | Special Weather Statement | LUB | Hockley | 31 min |
| Sep 26, 4:16 PM CDT | Special Weather Statement | LUB | Terry | 44 min |
| Sep 26, 4:18 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 27 min |
| Sep 26, 4:20 PM CDT | Special Weather Statement | LUB | Briscoe | 25 min |
| Sep 26, 4:32 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lamb, Lubbock | 13 min |
| Sep 26, 4:46 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 44 min |
| Sep 26, 4:49 PM CDT | Special Weather Statement | LUB | Hale | 26 min |
| Sep 26, 4:51 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 39 min |
| Sep 26, 5:04 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hale, Swisher | 26 min |
| Sep 26, 5:11 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley | 19 min |
| Sep 26, 5:18 PM CDT | Areal Flood Advisory | LUB | Floyd, Hale, Hockley, Lubbock | 113 min |
| Sep 26, 5:19 PM CDT | Special Weather Statement | LUB | Lynn | 41 min |
| Sep 26, 5:29 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lubbock | 46 min |
| Sep 26, 5:30 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hale, Hall, Motley | 45 min |
| Sep 26, 5:44 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 31 min |
| Sep 26, 5:48 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd | 27 min |
| Sep 26, 6:19 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Floyd, Garza, Kent, Lubbock and 2 more | 41 min |
| Sep 26, 6:21 PM CDT | Special Weather Statement | LUB | Motley | 24 min |
| Sep 26, 6:27 PM CDT | Areal Flood Advisory | LUB | Briscoe, Floyd, Hall, Motley | 93 min |
| Sep 26, 6:43 PM CDT | Special Weather Statement | LUB | Motley | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.